Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 496, NWS Jackson, MS

August 1, 2000Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 1, 2000, 2:23 PM CDT for Madison County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 1, 2000, 2:23 PM CDT (19:23 UTC)
Expired
Aug 1, 2000, 3:00 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Madison County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 011923
SVRJAN
MSC089-012000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT TUE AUG 1 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 300 PM CDT

* AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MADISON COUNTY...OR ABOUT 7 MILES
  NORTHWEST OF MADISON...MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL MADISON COUNTY 

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

64

LAT...LON 3263 9015 3256 9034 3244 9016 3253 9004

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:08 AM CDT, 10 hours 15 minutes earlier.

Area forecast discussion, Aug 1, 4:08 AM CDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CDT TUE AUG 1 2000

NO SIGNIFICANT CHANGES EXPECTED IN LARGE SCALE PATTERN TODAY. UPPER
TROUGH PERSISTS OVER THE REGION WITH A SURFACE BOUNDARY LOCKED IN
THE VICINITY OF THE MS RIVER DELTA. AIR MASS CURRENTLY MOIST AT MID
LEVELS ACROSS THE AREA WITH SURFACE DEWPOINTS FROM THE UPPER 60S TO
LOWER 70S.

ANALYSIS SHOWS PRECIPITABLE WATER VALUES FROM 1.6 AT LIT TO 1.9 AT
NEW....WITH DRIER VALUES TO THE W. MODELS INDICATING AIR MASS TO BE
DRIER TODAY AS DRIER AIR IS ADVECTED INTO THE AREA FROM THE W. WATER
VAPOR PIX SHOW HINTS OF DRY AIR ADVECTION ACROSS NW LA AND SW AR.
WILL MAINTAIN CHANCE OF THUNDERSTORMS WITH BEST POPS ERN AND SERN
AREAS. ADMIT LOW CONFIDENCE SINCE MODELS MISSED MID LEVEL MOISTURE
MONDAY.

UPPER TROUGH FORECAST TO SHIFT EWD WED. SERIES OF SHORTWAVES...WITH
GOOD MID LEVEL COLD POCKETS...PROGGED TO MOVE IN FROM THE SW AND NW
BUT LITTLE OR NO REFLECTION IN MODEL PRECIP OR UVV FIELDS. BOUNDARY
BEGINNING TO WASH OUT WED AS ASSOCIATED LOW PRESSURE LIFTS TO THE NE.
BEST MOISTURE FORECAST TO REMAIN OVER SERN ZONES THROUGH WED. WITH
VERY LITTLE CONFIDENCE IN THE MODEL PERFORMANCE OF LATE...WILL
FOLLOW PERSISTENCE AND KEEP CHANCE OF THUNDERSTORMS MOST AREAS FOR
WEDNESDAY. AIR MASS TO REMAIN RELATIVELY UNSTABLE DUE TO PRESENCE OF
UPPER TROUGH. MAIN FORECAST PROBLEM WILL BE DISTRIBUTION OF MOISTURE
FIELD.

IN EXTENDED...MODELS PULLING BACK ON TROPICAL WAVE DEVELOPMENT
EARLIER ADVERTISED FOR LATE IN THE WEEK. UPPER TROUGHINESS TO REMAIN
OVER REGION THROUGH END OF WEEK SO THUNDERSTORM CHANCE IN CURRENT
FORECAST LOOKS REASONABLE.

QPF DISCUSSION: ANOTHER DIFFICULT QPF FORECAST FOR THE NEXT 24
HOURS. A WEAK TROUGH IS FORECAST TO CONTINUE TO BE IN PLACE ACROSS
THE FORECAST AREA TODAY. MOST PRECIPITATION WILL...AS USUAL FOR THIS
TIME OF YEAR..OCCUR IN AFTERNOON AND EARLY EVENING HOURS. IT'S HARD
TO PINPOINT SPECIFIC AMOUNTS FOR THIS FORECAST BECAUSE MODEL
GUIDANCE IS VERY INCONSISTENT. WILL GENERALLY KEEP SIX HOUR AMOUNTS
AT LESS THAN TWO TENTHS...WITH HIGHEST AMOUNTS IN SOUTHEAST AND
DURING THE PERIOD ENDING AT 00Z.

PRELIM NUMBERS...
JAN 91/70/90/69 4232
MEI 91/70/90/69 5342

.JAN...
AR...NONE
LA...NONE
MS...NONE.

In the hours before

Special weather statement, Aug 1, 10:00 AM CDT, 4 hours 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020300-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT TUE AUG 1 2000

A SURFACE TROUGH WILL REMAIN SITUATED NEAR THE MISSISSIPPI RIVER WHILE
A SEABREEZE BOUNDARY IS EXPECTED TO MOVE NORTH FROM THE GULF COAST
DURING THE AFTERNOON HOURS. THESE BOUNDARIES COMBINED WITH DAYTIME
HEATING AND AMPLE LOW LEVEL MOISTURE WILL ACT AS A FOCUS FOR
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING. THE BEST CONCENTRATION OF SHOWERS AND STORMS SHOULD OCCUR
SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 55 DURING THIS TIME.

WIDESPREAD SEVERE THUNDERSTORMS IS NOT EXPECTED. HOWEVER...ISOLATED
STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS LATER TODAY.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT
WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN
EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.